Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 37, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 28, 2014, 3:03 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2014, 3:03 AM HST (13:03 UTC)
- Expired
- Dec 28, 2014, 3:26 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWHW70 PHFO 281303 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 AM HST SUN DEC 28 2014 ...STRONG WARNING LEVEL WINDS OVER THE BIG ISLAND SUMMITS...HAVE EASED OFF. HOWEVER WINDS HAVE INCREASED TO ADVISORY LEVEL OVER THE HALEAKALA SUMMIT ON MAUI. .WINDS AT THE HALEAKALA SUMMIT HAS REACHED ADVISORY LEVEL...AND THIS HAS WARRANTED A WIND ADVISORY TO UNTIL 6 PM HST TODAY. OVER AT THE TWO BIG ISLAND SUMMITS...WARNING LEVEL WINDS HAVE LOWERED TO ADVISORY LEVELS. A WIND ADVISORY IS NOW IN EFFECT TO UNTIL 6 PM TODAY. WINDS OVER ALL THREE SUMMITS ARE EXPECTED TO DROP OFF AS THE DAY PROGRESSES. HIZ028-290215- /O.CAN.PHFO.HW.W.0015.000000T0000Z-141228T1600Z/ /O.NEW.PHFO.WI.Y.0037.141228T1303Z-141229T0400Z/ BIG ISLAND SUMMITS- 303 AM HST SUN DEC 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS...NORTH 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-290215- /O.NEW.PHFO.WI.Y.0037.141228T1303Z-141229T0400Z/ HALEAKALA SUMMIT- 303 AM HST SUN DEC 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 40 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...TO UNTIL 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
1 follow-up statement
330 WWHW70 PHFO 290126 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SUN DEC 28 2014 HIZ022-028-290230- /O.CAN.PHFO.WI.Y.0037.000000T0000Z-141229T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 326 PM HST SUN DEC 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE HIGHEST SUMMITS OF MAUI AND THE BIG ISLAND HAVE DECREASED BELOW ADVISORY THRESHOLD. THE WIND ADVISORY FOR THESE AREAS IS THEREFORE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 27, 8:00 PM HST, 7 hours 3 minutes earlier.
Area forecast discussion, Dec 27, 8:00 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 800 PM HST SAT DEC 27 2014 .SYNOPSIS... A COOL...DRY...AND STABLE AIR MASS WILL PREVAIL OVER TH ISLANDS FOR THE NEXT COUPLE OF DAYS. AN APPROACHING FRONT WILL ALTER THE WEATHER SCENE AS IT IS FORECAST TO MOVE DOWN THE ISLAND CHAIN BETWEEN TUESDAY AFTERNOON AND WEDNESDAY WITH LIMITED RAINFALL. A STRONGER FRONT MAY BRING HEAVIER RAINFALL AND GUSTY WINDS TOWARDS THE UPCOMING WEEKEND. && .DISCUSSION... A COOL...DRY...AND STABLE AIR MASS HAS SETTLED OVER THE ISLANDS AND WILL LINGER AROUND TO ABOUT MONDAY NIGHT. KEY ITEM WITH THIS AIR MASS IS OVERNIGHT LOWS WHERE IT WILL BE CHILLY WITH NEAR RECORD LOWS ON SUNDAY NIGHT AND MONDAY MORNING WHEN THE WIND WILL BE THE LIGHTEST. WE ARE EXPECTING LOWS TONIGHT IN THE UPPER 50S TO UPPER 60S AND FROM THE LOW 50S TO MID 60S. THIS DRY AND STABLE AIR MASS WILL RESULT IN A PLEASANT...COOL DAYS AS WELL WITH HIGHS MOSTLY 75 TO 80 DEGREES. THIS WILL ALL CHANGE WITH SOUTHERLY WINDS COMING INTO THE PICTURE MONDAY NIGHT...AHEAD OF A FRONT FORECAST TO REACH KAUAI TUESDAY AFTERNOON...OAHU TUESDAY EVENING...MAUI COUNTY VERY EARLY WEDNESDAY MORNING AND THE BIG ISLAND AROUND DAYBREAK WEDNESDAY. THE FRONT IS FORECAST TO DISSIPATE WHILE CROSSING THE BIG ISLAND. REMNANT MOISTURE SHOULD EXIT EAST BIG ISLAND WEDNESDAY EVENING. A WEAK HIGH FOLLOWS IN BEHIND THE FRONT. THUS WE ARE LOOKING AT LIGHT NORTHERLY WINDS FOR NEW YEARS EVE...LIGHT ENOUGH WHERE SMOKE DISPERSION WILL BE POOR FOR AREAS OF HEAVY FIREWORK ACTIVITY. THE LIGHT NORTHERLY WINDS BECOMES LIGHT WESTERLY WINDS THURSDAY NIGHT AND PERSIST THROUGH FRIDAY. A PASSING SURFACE TROUGH NORTH OF THE ISLANDS MAY USHER IN A FEW SHOWERS AT THIS TIME. THEN A STRONGER FRONT MAY MOVE OVER THE ISLANDS STARTING WITH KAUAI AS EARLY AS FRIDAY AFTERNOON. BOTH THE ECMWF AND GFS ARE SHOWING THIS TREND. AND THERE WILL BE SUFFICIENT UPPER LEVEL SUPPORT WITH A VIGOROUS SHORTWAVE TROUGH MOVING ACROSS THE ISLAND CHAIN FROM WEST TO EAST. THE WINDS OVER THE SUMMITS REMAINS STRONG THIS HOUR HOVERING AT OR JUST ABOVE 55 MPH AS SEVERAL SITES. THIS HIGH WIND WARNING IS GOOD TO 6 AM HST SUNDAY. && .AVIATION... A MORE TYPICAL TRADE WIND PATTERN WILL BEGIN TO AFFECT THE ISLANDS ON SUNDAY. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE TAF FORECAST PERIOD. STRONG MID LEVEL WINDS CONTINUE TO AFFECT THE SUMMITS OF THE BIG ISLAND AND MAUI. AS A RESULT...AIRMET TANGO REMAINS IN EFFECT FOR TEMPO MOD TURB OVER AND TO THE S AND SE OF THE SUMMITS. && .MARINE... SURF HEIGHTS ALONG NORTH-FACING SHORES ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH TUESDAY. CURRENTLY...A MODERATE NORTHWEST SWELL WILL DIMINISH THROUGH SUNDAY...WHILE A SHORT-PERIOD NORTH SWELL ARRIVES. THIS SWELL WILL SUBSIDE MONDAY THROUGH TUESDAY. A NEW AND LARGER NORTHWEST SWELL IS EXPECTED TO BOOST THE SURF UP TO NEAR ADVISORY LEVELS FROM TUESDAY THROUGH THURSDAY. OVER THE COASTAL WATERS...WIND SPEEDS AND COMBINED SEAS ARE EXPECTED TO REMAIN BELOW THE THRESHOLD FOR A SMALL CRAFT ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS. && DISCUSSION AND MARINE...LAU AVIATION...JELSEMA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.